Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 12, 2020, 8:20 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 8:20 PM CDT (01:20 UTC)
- Expired
- Apr 12, 2020, 8:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 9.5
The text
As transmitted.
266
WUUS54 KJAN 130120
SVRJAN
MSC035-073-130145-
/O.NEW.KJAN.SV.W.0142.200413T0120Z-200413T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
820 PM CDT Sun Apr 12 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Forrest County in southeastern Mississippi...
Southeastern Lamar County in southeastern Mississippi...
* Until 845 PM CDT.
* At 820 PM CDT, a severe thunderstorm was located over Purvis, or 12
miles south of West Hattiesburg, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Mclaurin around 830 PM CDT.
Sunrise around 835 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Mississippi.
LAT...LON 3100 8950 3101 8950 3101 8955 3100 8955
3100 8957 3117 8949 3137 8915 3100 8915
3100 8934 3101 8935 3101 8942 3100 8943
TIME...MOT...LOC 0120Z 242DEG 52KT 3113 8936
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
GRG2 follow-up statements
405
WWUS54 KJAN 130131
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
831 PM CDT Sun Apr 12 2020
MSC073-130140-
/O.CAN.KJAN.SV.W.0142.000000T0000Z-200413T0145Z/
Lamar MS-
831 PM CDT Sun Apr 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.
LAT...LON 3100 8934 3101 8935 3129 8929 3137 8915
3100 8915
TIME...MOT...LOC 0130Z 242DEG 52KT 3120 8920
$$
MSC035-130145-
/O.CON.KJAN.SV.W.0142.000000T0000Z-200413T0145Z/
Forrest MS-
831 PM CDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN FORREST COUNTY...
At 830 PM CDT, a severe thunderstorm was located over Mclaurin, or 9
miles southeast of Hattiesburg, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Forrest County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.
LAT...LON 3100 8934 3101 8935 3129 8929 3137 8915
3100 8915
TIME...MOT...LOC 0130Z 242DEG 52KT 3120 8920
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
GRG001
WWUS54 KJAN 130137
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
837 PM CDT Sun Apr 12 2020
MSC035-130147-
/O.EXP.KJAN.SV.W.0142.000000T0000Z-200413T0145Z/
Forrest MS-
837 PM CDT Sun Apr 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORREST COUNTY WILL
EXPIRE AT 845 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.
LAT...LON 3100 8934 3101 8935 3129 8929 3137 8915
3100 8915
TIME...MOT...LOC 0137Z 242DEG 52KT 3124 8910
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:46 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 12, 6:46 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
646 PM CDT Sun Apr 12 2020
...SEVERE WEATHER IS LIKELY TO CONTINUE INTO THIS EVENING ACROSS
OUR REGION...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
A mix of VFR/MVFR/IFR conditions continue to prevail at TAF sites
and this will continue through much of the period. A strong storm
system is moving across the area and widespread showers and
thunderstorms are occuring. The storms will end from west to east
later this evening into the overnight hours. Gusty south winds
will continue this evening, but a cold front will move through
overnight and this will swing the winds around to the northwest
with gusts to 30 mph./15/
&&
.DISCUSSION...
This afternoon through Monday...QLCS workings its way across the
northern portions of the area this afternoon, and there have been
a few confirmed tornadoes associated with it. Further south a
strong cap has inhibited the growth of any discrete cells, but as
the forcing continues to increase across the area, anticipate the
cap to weaken late this afternoon. Storms are strengthening just
south of our area and moving northeast. These storms will need to
be monitored closely as the environment is well conducive for
tornadoes, for areas mainly east of I-55. A PDS tornado watch is
in affect for most of the area for the potential of strong and
long track tornadoes, and this will continue through 8PM.
The severe threat will continue into this evening mainly for the
eastern portions of the area, until the cold front moves east later
this evening. The shower/storms will end from west to east later
this evening into the early overnight hours. The surface gradient
will strengthen behind the front across the delta this evening,
with gusts from 30-40mph out of the northwest. The winds will
diminish overnight. Strong high pressure ridging will build in
overnight with lows ranging from the mid 40s in the north, to
mid/upper 50s across the Pine Belt Region. A nice day is on tap
for Monday with highs ranging from the upper 50s in the delta to
mid 70s in the Pine Belt region. /15/
Tomorrow night through Saturday...
Behind the influence of today's storm system, the region transitions
to a relatively cooler and drier weather pattern. The CONUS becomes
dominated by a broad trough, with weakly southwesterly flow in place
over much of the south. Cooler temperatures moving in as
north/northeasterly winds filter in on the east side of high
pressure building in over the central US. Both high temperatures and
low temps will be about 10 degrees below seasonal normals through
midweek, with a mostly dry forecast. A weak shortwave rippling
through the flow aloft pushes some precip up into the southeastern
portions of the forecast area Tuesday night. High pressure ridge
axis slips to the east by Thursday and winds pick up a southerly
component through the end of the week. Southerly winds moving warmer
temps up into the region and a slow warming trend wraps up the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 53 66 47 70 / 78 5 0 2
Meridian 57 71 47 71 / 95 3 0 2
Vicksburg 51 64 47 66 / 85 2 0 2
Hattiesburg 58 76 50 77 / 91 4 0 7
Natchez 51 66 47 69 / 69 2 0 4
Greenville 46 59 43 58 / 78 1 0 4
Greenwood 48 62 44 62 / 90 1 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&
15Hazardous weather outlook, Apr 12, 4:19 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 419 PM CDT Sun Apr 12 2020 ARZ074-075-LAZ007>009-015-016-MSZ032-034>038-040>044-047>049- 132130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ019-025>031-033-132130- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Oktibbeha- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of and north central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through this evening FLOODING THREAT...Elevated TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. MSZ018-132130- Bolivar- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through this evening FLOODING THREAT...Elevated TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. MSZ039-045-046-050>052-132130- Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through this evening FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. LAZ023>025-MSZ053-054-059>062-072-132130- Franklin LA-Catahoula-Tensas-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Marion- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. MSZ055>058-063>066-073-074-132130- Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Lamar-Forrest- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. LAZ026-132130- Concordia- 419 PM CDT Sun Apr 12 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, a few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through this evening. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 12, 7:36 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TORNADO 2 NW SHADY GROVE 31.78N 89.18W
04/12/2020 JONES MS PUBLIC
MAJOR DAMAGE TREES, BLDGS., VEHICLES.
0449 PM TORNADO 5 SW SOSO 31.70N 89.34W
04/12/2020 JONES MS PUBLIC
PARTIAL ROOF DAMAGE, MULT TREES SNAPPED.
0457 PM TORNADO 1 SSE PRENTISS 31.58N 89.87W
04/12/2020 JEFFERSON DAVIS MS PUBLIC
TREES DOWN ON BUS.
0414 PM TORNADO 1 ENE BASSFIELD 31.50N 89.72W
04/12/2020 JEFFERSON DAVIS MS PUBLIC
TREES AND STRUCTURES DAMAGES.
0510 PM TORNADO 3 W VOSSBURG 31.94N 88.99W
04/12/2020 JASPER MS PUBLIC
MANY TREES DOWN ACROSS I-59.
&&Local storm report, Apr 12, 7:37 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TORNADO 1 W HEIDELBERG 31.89N 89.01W
04/12/2020 JASPER MS BROADCAST MEDIA
DAMAGE TO TREES JUST WEST OF HIEDLEBERG.
&&Local storm report, Apr 12, 8:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD STARKVILLE 33.46N 88.81W
04/12/2020 OKTIBBEHA MS EMERGENCY MNGR
A FEW ROADS WERE FLOODED...REPORTED BY
OKTIBBEHA EOC.
&&
ECLocal storm report, Apr 12, 8:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 1 NNW OAK VALE 31.45N 89.97W
04/12/2020 LAWRENCE MS BROADCAST MEDIA
SEVERAL TREES DOWN AND DAMAGE TO SHED IN THE
BACKYARD OF A HOME IN OAKVALE JUST OFF
HIGHWAY 43.
&&Local storm report, Apr 12, 8:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 3 W ENTERPRISE 32.18N 88.86W
04/12/2020 CLARKE MS BROADCAST MEDIA
CAR FLIPPED OVER ON I-59 WEST OF ENTERPRISE.
&&
JNELocal storm report, Apr 12, 8:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 4 S BROOKSVILLE 33.18N 88.57W
04/12/2020 NOXUBEE MS PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
0239 PM TSTM WND DMG 3 S KOSCIUSKO 33.01N 89.60W
04/12/2020 ATTALA MS PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:13 PM CDT | Tornado Warning | JAN | Kemper | 21 min |
| Apr 12, 7:57 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 3 hr |
| Apr 12, 8:03 PM CDT | River Flood Warning | JAN | Leake | 16 days |
| Apr 12, 8:03 PM CDT | River Flood Warning | JAN | Leake | 17 days |
| Apr 12, 8:03 PM CDT | River Flood Warning | JAN | Attala | 25 hr |
| Apr 12, 8:03 PM CDT | River Flood Warning | JAN | Leake | 21 days |
| Apr 12, 8:42 PM CDT | River Flood Warning | JAN | Lowndes | 71 hr |
| Apr 12, 8:44 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 76 min |
| Apr 12, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 74 min |
| Apr 12, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 51 min |
| Apr 12, 9:22 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| Apr 12, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 54 min |
| Apr 12, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 61 min |
| Apr 12, 10:05 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 55 min |
| Apr 12, 10:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 63 min |
| Apr 12, 10:34 PM CDT | Special Weather Statement | JAN | Claiborne, Hinds, Rankin | 56 min |
| Apr 12, 10:40 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 80 min |
| Apr 12, 11:01 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 47 min |
| Apr 12, 11:06 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson, Smith | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.